Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jp008

Dry Skin, Residue, Loss of hair and eyebrows, accutane HELP PLEASE!!!

Recommended Posts

Hello, I am a 25 year old male, and I have had a skin problem for about 8 years now. About 8 years ago a dermatologist put me on accutane, after a 7 months of being on that poison, my skin did not get better, it got way way worse and till this day it is still not what it was before the accutane. The hair on my scalp is thinning and falling off, and my eyebrows are thinning and falling off. My face and scalp are covered in this yellow/white residue waxy looking stuff that i cant get off no matter what i do. My skin is so dry and leathery, looks like and feels like a have a major sun burn. I have tried so many things on my face to help my skin, and nothing has worked. I have wasted so much money on things that dermatologist and other so called skin specialist said would help and in the end I was left with disappoint. For the past 8 months my eyebrows have been thinning and falling off drasticly. Im very depressed, and scared. This problem has ruined my life. All I want is to have normal skin, so I can live a normal life, i don’t think that’s asking for much. Does anyone know what I can do? please. Thank you for reading.

Share this post


Link to post
Share on other sites

Hi,

Are you saying that essentially the accutane made your acne much worse? I ask bc I just got off a round of accutane and my skin is terrible--100 times worse than before I started the accutane. It sucks so bad--I don't even look like myself. I went straight to my esethician today, and she said that we need to clean out my liver (that crap ruins your liver), bc that stuff can stay there for years. I'm also doing mandelic acid to cleanse my face, with a bit of BP to dry out the cysts, and only sunscreen for a moisturizer. Basically the hope is to get it all out of my system and re-cleanse everything. So, I guess I don't really have great advice for you, but you're not alone. I hope it gets better.

Share this post


Link to post
Share on other sites
Hi,

Are you saying that essentially the accutane made your acne much worse? I ask bc I just got off a round of accutane and my skin is terrible--100 times worse than before I started the accutane. It sucks so bad--I don't even look like myself. I went straight to my esethician today, and she said that we need to clean out my liver (that crap ruins your liver), bc that stuff can stay there for years. I'm also doing mandelic acid to cleanse my face, with a bit of BP to dry out the cysts, and only sunscreen for a moisturizer. Basically the hope is to get it all out of my system and re-cleanse everything. So, I guess I don't really have great advice for you, but you're not alone. I hope it gets better.

Search on this forum and the net for 'colostrum'.

Supposedly, it is the closest thing to a new beginning one can have.

You should give it a try. What can you lose?

Share this post


Link to post
Share on other sites

stay out of the sun, stay out of cold weather sheesh..

maybe just plain oil will help?

Edited by soosyv

Share this post


Link to post
Share on other sites

Have you seen someone regarding the scalp???? I believe you need to see a skin doctor. As for the permanent dry skin after Accutane what besides moisturizers have you tried? Have you stayed away from Vit A? Have you had blood work? Some end up with dry/red skin for a very long time or life.

I would see a doctor though on the scalp maybe there is a underlying issue. Accutane is known to cause autoimmune problems. Try some of the things that the others posted for you.

good luck

Share this post


Link to post
Share on other sites
Hello, I am a 25 year old male, and I have had a skin problem for about 8 years now. About 8 years ago a dermatologist put me on accutane, after a 7 months of being on that poison, my skin did not get better, it got way way worse and till this day it is still not what it was before the accutane. The hair on my scalp is thinning and falling off, and my eyebrows are thinning and falling off. My face and scalp are covered in this yellow/white residue waxy looking stuff that i cant get off no matter what i do. My skin is so dry and leathery, looks like and feels like a have a major sun burn. I have tried so many things on my face to help my skin, and nothing has worked. I have wasted so much money on things that dermatologist and other so called skin specialist said would help and in the end I was left with disappoint. For the past 8 months my eyebrows have been thinning and falling off drasticly. Im very depressed, and scared. This problem has ruined my life. All I want is to have normal skin, so I can live a normal life, i don’t think that’s asking for much. Does anyone know what I can do? please. Thank you for reading.

My boyfriend had that problem with his scalp before (he's never been on Accutane) and it turned out to be an allergy to Sodium Lauryl Sulfate which is found in most shampoos. Go and try Neutrogena T-Gel shampoo as that really helped his scalp and should halt the hair loss as it'll moisturise your scalp. Make sure you are moisturizing your whole face, including your eyebrows. I've been using both Avene Diroseal and Dove Sensitive Skin Day Lotion and they really calm down the "sunburn" effect.

I did lose eyebrow and eye lash hair on my first round of Accutane but both grew back and pretty quickly at that.

Share this post


Link to post
Share on other sites

Hello, Thanks to everyone that replied. I dint have a mayor acne problem to begin with when I went on accutane, I had a few pimples but the dermatologist told me to go on it and like a moron I trusted her. When I say my skin is worse now is because its so dry, really really dry, no matter what i put on it, the skin will no absorb it. There is the waxy residue on my scalp and face that prevents anything from being absorb, this includes moisturizer. I think this stuff is what is making my eyebrows and hair fall off. I will try something to clean my liver. Any other ideas? Thanks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×